Hi, First, It's nice to have found someplace where I can talk among people who won't judge.... A few years ago I was diagnosed with severe inflammation of both my nuts...it's basically felt like a couple of huge jelly bears swinging around in there..'. Luckily, there are only a few of us every year and I found a world-renowned surgeon who performed a dozen operations on other patients. I lost 18 units of blood, suffered a bowel perforation and almost died at the time of the closing of my nut-sacks. However, after 3 weeks in the hospital, I was told I was cured and all was fine. I'm one of the lucky ones. This allows me to live; and walk, albeit not very well. But before my operation, having three children and my soul-mate for a wife, the idea of leaving them behind and dying was heavy on my mind. Interestingly, I didn't even ask for any sedatives, but my physician gave me an Rx for hydromorphone injections and 10 MG of Roche valium. Thinking I was going to die, I thought why not go out while still on the top. When I was told I might have a chance for survival, they kept me on the valium because I also went through a couple of other issues. After my surgery, I was sent home with an Rx for fentanyl patches.. They asked if I wanted hydromorphone, but I enjoyed that stuff so much in the hospital, I thought it would be a bad idea to continue taking it but I did manage to convince my doc to prescribe hydromorphone later on. btw I will my nuts feel just fine after the operation. My left leg and both feet are always numb and very tender to the touch. I also have a colostomy. I forgot to mention I take the hydromorphone injections mostly as Xanax does nothing for me, but the valium helps me sleep and relax. I haven't had to up my dose of either my Dilaudid IR or the valium but for the past year, my dosing has actually gone down a bit. It's my PC physician who writes me the Rx, bless that guy. I don't even need to see him in person. He's a very respected PC at a major hospital in the area and the 2nd script is for the hydromorphone IR, the only doc in my area willing to prescribe injectable pain medications.. I take on average 3-4 amps of hydromorphone /day and I feel great, but I order online from a source i found on this forum, to meet my quota on the dilly... and have been doing that for a few months.My Rx for the valium is 10 MG up to four times a day. I take about 4 pills and have been for a few years. sometimes I take them together....sometimes I don't. Again, my dosage has remained unchanged. often I bite them in half and only take half of each. I hear these stories of people mixing these two and not waking up. And honestly, sometimes the valiums wonks me out and I sleep great. Sometimes I don't sleep well at all. They do mess with your time perception a bit, or at least they do for me. I sometimes have only slept for 10 minutes and wake up feeling great. like it's the next day.'..lol. Not a worry at all, in my situation. My pharmacist hasn't said a thing, nor my PC. So here comes my question, how dangerous is my current situation (taking both hydromorphone injections and valium at the amounts I do, around the same time), and how can one, without checking into a rehab center, cut back gradually until Im where I wanna be (ideal would be 1-2 amps hydromorphone /day)? I realize that's several questions mixed up Sorry for this to be so long-winded, but I felt it necessary to tell my entire situation...probably because I'm self-conscious of my situation but it is what it is. Any information and/or opinions would be greatly appreciated. Peace and God Bless you guys.